Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 71, NWS Charleston, SC

July 15, 2014Bryan County, Chatham County, Effingham County, Georgia; Beaufort County, Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 15, 2014, 4:40 PM EDT for Bryan County, Chatham County, Effingham County, Georgia; Beaufort County, Jasper County, South Carolina. It was in force for 65 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2014, 4:40 PM EDT (20:40 UTC)
Expired
Jul 15, 2014, 5:45 PM EDT
In force
65 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Chatham County, GA, Effingham County, GA, Beaufort County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 59 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 4:45 PM EDTTSTM WND DMG2 Sw Thunderbolt, GAPUBLIC REPORTED A TREE DOWN ON LAROCHE AVE.
Jul 15, 4:48 PM EDTTSTM WND DMG2 Sw Thunderbolt, GACEMA REPORTS A TREE DOWN ON A HOUSE ON JASMINE AVENUE.
Jul 15, 4:52 PM EDTTSTM WND DMGSwitzerland, SCMULTIPLE TREES DOWN ON OLD BAILEY LOOP AREA... AND ONE TREE DOWN ACROSS HIGHWAY 17 IN THE SWITZERLAND.
Jul 15, 4:54 PM EDTTSTM WND DMG1 Sse Windsor Forest, GACEMA REPORTS A TREE BLOCKING ROAD ON DAVISON AVENUE.
Jul 15, 5:00 PM EDTTSTM WND DMG1 Ssw Jasper, SCSEVERAL SMALL PINE TREES SNAPPED BY STRONG THUNDERSTORM WINDS. WINDS ESTIMATED TO BE AROUND 60 MPH.
Jul 15, 5:16 PM EDTTSTM WND DMG2 Nne Port Royal, SCTRAFFIC LIGHT DOWN AROUND THE 1300 BLOCK OF RIBAUT ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2014-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 987 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2014-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
987 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1061 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

844 
WUUS52 KCHS 152040
SVRCHS
GAC029-051-103-SCC013-053-152145-
/O.NEW.KCHS.SV.W.0071.140715T2040Z-140715T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
440 PM EDT TUE JUL 15 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  BRYAN COUNTY IN SOUTHEAST GEORGIA...
  JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 545 PM EDT

* AT 439 PM EDT...RADAR DETECTED SEVERE THUNDERSTORMS...ALONG A LINE
  EXTENDING FROM EBENEZER TO OSSABAW SOUND...MOVING EAST AT 25 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  MONTGOMERY...VERNONBURG...OSSABAW SOUND...THUNDERBOLT...TILLMAN...
  WHITEMARSH ISLAND...BELLINGER HILL AREA...WASSAW ISLAND...         
  SWITZERLAND...DOWNTOWN SAVANNAH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3246 8127 3264 8071 3227 8061 3225 8062
      3226 8065 3223 8062 3210 8083 3212 8083
      3205 8090 3202 8088 3202 8084 3197 8085
      3183 8104 3180 8104 3177 8116
TIME...MOT...LOC 2039Z 257DEG 21KT 3237 8115 3185 8107

$$
2 follow-up statements
965 
WWUS52 KCHS 152106
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
506 PM EDT TUE JUL 15 2014

GAC029-051-103-152117-
/O.CAN.KCHS.SV.W.0071.000000T0000Z-140715T2145Z/
EFFINGHAM GA-BRYAN GA-CHATHAM GA-
506 PM EDT TUE JUL 15 2014

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF EFFINGHAM...BRYAN
AND CHATHAM COUNTIES HAS BEEN CANCELLED...

LAT...LON 3208 8096 3249 8119 3264 8071 3227 8061
      3225 8062 3226 8065 3223 8062 3210 8083
      3212 8083
TIME...MOT...LOC 2107Z 257DEG 21KT 3241 8096 3189 8088

$$

SCC013-053-152145-
/O.CON.KCHS.SV.W.0071.000000T0000Z-140715T2145Z/
JASPER SC-BEAUFORT SC-
506 PM EDT TUE JUL 15 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR PORTIONS OF JASPER AND BEAUFORT COUNTIES...

AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
SWITZERLAND TO 17 MILES SOUTH OF DAUFUSKIE ISLAND...MOVING EAST AT 25
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLUFFTON...BURTON...DALE...FOLLY FIELD...GARDENS CORNER...
GRAHAMVILLE...HILTON HEAD ISLAND...JASPER...LAUREL BAY...OLD HOUSE...
PARRIS ISLAND...PORT ROYAL...PRITCHARDVILLE...RIDGELAND...SHELDON...
SWITZERLAND...TILLMAN...BEAUFORT...BEAUFORT MARINE CORPS AIR
STATION...BELLINGER HILL AREA...CALAWASSIE ISLAND...CLARENDON...
HILTON HEAD AIRPORT...LEMON ISLAND...ROSE HILL...SHELL POINT AND SUN
CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3208 8096 3249 8119 3264 8071 3227 8061
      3225 8062 3226 8065 3223 8062 3210 8083
      3212 8083
TIME...MOT...LOC 2107Z 257DEG 21KT 3241 8096 3189 8088

$$
454 
WWUS52 KCHS 152136
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
536 PM EDT TUE JUL 15 2014

SCC013-053-152145-
/O.CON.KCHS.SV.W.0071.000000T0000Z-140715T2145Z/
JASPER SC-BEAUFORT SC-
536 PM EDT TUE JUL 15 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR PORTIONS OF JASPER AND BEAUFORT COUNTIES...

AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
GARDENS CORNER TO HILTON HEAD AIRPORT...MOVING EAST AT 25 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

AT 500 PM EDT...THE PUBLIC REPORTED SEVERAL SMALL PINE TREES SNAPPED 
BY ESTIMATED 60 MPH WINDS NEAR JASPER.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BURTON...
DALE...FOLLY FIELD...GARDENS CORNER...HILTON HEAD ISLAND...LAUREL
BAY...PARRIS ISLAND...PORT ROYAL...SHELDON...BEAUFORT...BEAUFORT
MARINE CORPS AIR STATION...CLARENDON...HILTON HEAD AIRPORT...LEMON
ISLAND AND SHELL POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3214 8078 3257 8092 3264 8071 3227 8061
      3225 8062 3226 8065 3223 8062
TIME...MOT...LOC 2135Z 257DEG 21KT 3259 8076 3226 8069

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:27 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jul 15, 3:27 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
327 PM EDT TUE JUL 15 2014

.SYNOPSIS...
A COLD FRONT WILL ADVANCE INTO THE REGION TONIGHT. THE FRONT WILL
STALL JUST OFF THE COAST WEDNESDAY INTO THURSDAY BEFORE
DISSIPATING. ATLANTIC HIGH PRESSURE WILL REBUILD LATE IN THE WEEK
WHILE A TROUGH OF LOW PRESSURE DEVELOPS INLAND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A FAIRLY SOLID LINE OF SHOWERS AND THUNDERSTORMS SITTING JUST WEST
OF THE CWA AT MID AFTERNOON WILL WORK ITS WAY STEADILY EASTWARD
THROUGH THE CWA LATE THIS AFTERNOON AND EVENING. THE BIGGEST
THREAT WITH THE STORMS WILL BE WINDS OF 40 TO 50 MPH AND LOCALLY
HEAVY RAIN. WE COULD SEE ONE OR TWO STORMS BECOME SEVERE...BUT THE
WEAK MID LEVEL LAPSE RATES REMAIN A LIMITING FACTOR. RAINFALL
RATES WILL BE HIGH...BUT THE STORMS WILL BE MOVING STEADILY...SO
MOST LOCATIONS WILL SEE NO MORE THAN 1 TO 2 INCHES. THERE WILL BE
HIGHER TOTALS IN A FEW SPOTS WHERE RAIN FELL EARLIER THIS
AFTERNOON IN THUNDERSTORMS...BUT THE LIMITED DURATION OF THE HEAVY
RAIN SHOULD STILL PREVENT ANY SIGNIFICANT FLOODING.

THE LINE SHOULD MOVE THROUGH THE SAVANNAH METRO AREA BETWEEN 5 AND
7 PM...WITH PASSAGE THROUGH THE CHARLESTON METRO AREA BETWEEN 6
AND 8 PM. THE MAIN LINE SHOULD BE OFFSHORE OVER THE COASTAL WATERS
BY MID EVENING WITH RAINFALL DIMINISHING OVER LAND...BUT WITH THE
BEST SYNOPTIC FORCING AND THE SURFACE FRONT TRAILING THE LINE BE
SEVERAL HOURS...SCATTERED SHOWERS COULD REDEVELOP OVERNIGHT.

TEMPS WILL STILL BE MILD OVERNIGHT WITH MINIMUMS NEAR 70 INLAND TO
THE MID 70S AT THE COAST.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
MODELS REMAIN IN GENERAL AGREEMENT THAT A
COLD FRONT WILL MOVE THROUGH THE AREA ON WEDNESDAY BEFORE STALLING JUST
OFF THE SOUTHEAST COAST AND DISSIPATING INTO THURSDAY. AS THIS
OCCURS...A MUCH DRYER ZONAL FLOW WILL DEVELOP ALOFT AS A BROAD
MID/UPPER LVL TROUGH OF LOW PRESSURE SHIFTS OFF THE NORTHEAST COAST.
DESPITE DRYER AIR ALOFT...THE PATTERN SHOULD SUPPORT SCATTERED
SHOWERS AND THUNDERSTORMS POST FROPA ON WEDNESDAY AS A SOUTHWEST
FLOW ALLOWS SOME MOISTURE TO LINGER OVER THE AREA...ESPECIALLY IN
SOUTHEAST GEORGIA. HOWEVER...EXPECT MOST ACTIVITY TO REMAIN OFFSHORE
NEAR THE VICINITY OF THE STALLING FRONT. BY THURSDAY...SOUNDINGS
INDICATE A DEEP POCKET OF UNUSUALLY DRY AIR OVER THE AREA FOR THIS
TIME OF YEAR...SUGGESTING RAIN-FREE CONDITIONS THROUGH THURSDAY
NIGHT. LIGHT ONSHORE WINDS WILL THEN DEVELOP ON FRIDAY...SUPPORTING
AN INCREASE IN CLOUD COVER AS MOISTURE BEGINS TO RETURN OVER THE
SOUTHEAST. HOWEVER...DRY AIR OFF THE SFC SHOULD KEEP A RAIN-FREE
FORECAST OVER THE AREA TO START OFF THE WEEKEND.

OVERALL HIGH TEMPS WILL BE A DEGREE OR TWO COOLER THAN PREVIOUS DAYS
ONCE THE FRONT SHIFTS PAST THE AREA. IN GENERAL...AFTERNOON HIGHS
WILL RANGE IN THE UPPER 80S TO LOWER 90S...WARMEST INLAND AND
TOWARDS THE END OF THE WEEK. OVERNIGHT LOWS WILL GENERALLY RANGE
BETWEEN THE MID 60S TO LOW 70S AWAY FROM THE COAST ON
WEDNESDAY...THEN GRADUALLY WARM INTO THE UPPER 60S TO LOW/MID 70S
AWAY FROM THE COAST BY FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A BROAD UPPER LEVEL TROUGH REBUILDS FOR THE LONG TERM PERIOD WHILE
ATLANTIC HIGH PRESSURE STRENGTHENS TO OUR EAST. A PRONOUNCED LEE
TROUGH WILL BE IN PLACE THROUGHOUT...PROVIDING AN INCREASE IN LOW
LEVEL CONVERGENCE FOR SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS. HIGHS WILL GENERALLY BE IN THE LOWER 90S WITH LOWS IN
THE 70S.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
AHEAD OF AN APPROACHING COLD FRONT...EXPECT AN ACTIVE
THUNDERSTORM REGIME FOR THE REMAINDER OF THIS AFTERNOON AND THIS
EVENING. THERE IS A HIGH PROBABILITY FOR BOTH TERMINALS TO BE
IMPACTED BY ONE OR MULTIPLE THUNDERSTORMS 20-24Z TIME FRAME...AND
ADDITIONAL SHOWERS/THUNDERSTORMS COULD CONTINUE INTO TONIGHT AS
THE COLD FRONT/UPPER TROUGH CONTINUE TO INTERACT WITH DEEP
MOISTURE OVER THE REGION. I HAVE MADE SOME ADJUSTMENTS ON TIMING
OF REDUCED VSBYS OVER THE NEXT 12 HOURS BASED ON NEAR TERM MODEL
GUIDANCE AND SATELLITE AND RADAR TRENDS.

EXTENDED AVIATION OUTLOOK...BRIEF FLIGHT RESTRICTIONS ARE
POSSIBLE DUE TO SHOWERS/THUNDERSTORMS WITH THE GREATEST COVERAGE
INTO WEDNESDAY. VFR CONDITIONS ARE THEN EXPECTED THROUGH FRIDAY
BEFORE ISOLATED SHOWERS/THUNDERSTORMS RETURN ON SATURDAY.

&&

.MARINE...
SOUTHWESTERLY WINDS AHEAD OF THE COLD FRONT TONIGHT WILL GENERALLY
BE IN THE 15 TO 20 KNOT RANGE...ALTHOUGH THERE MAY BE SOME HIGHER
GUSTS THIS EVENING AHEAD OF THE LINE OF THUNDERSTORMS AS IT MOVES
OFFSHORE. WINDS WILL START TO DIMINISH A LITTLE LATE TONIGHT AS
THE PRESSURE GRADIENT WEAKENS A BIT. BIGGEST HAZARD TONIGHT WITH
BE THE EXPECTED SHOWERS AND THUNDERSTORMS...WITH THE POTENTIAL FOR
SOME SHORT FUSED SPECIAL MARINE WARNINGS AND MARINE WEATHER STATEMENTS.

SEAS WILL BE AS HIGH AS 5 FEET OVER THE OUTER EDGES OF THE MARINE
AREA TONIGHT...BUT...LIKE THE WINDS...SHOULD COME DOWN A BIT BY
MORNING AS THE FRONT SLOWS DOWN CONSIDERABLY.

A RATHER WEAK PRESSURE PATTERN WILL EXIST WEDNESDAY INTO THURSDAY
WITH A FRONT STALLED OVER THE WATERS. THE MAIN CIRCULATION WILL BE
A WEAK AFTERNOON SEA BREEZE ALONG THE COAST. A SOUTHERLY FLOW
GRADUALLY RETURNS OVER THE WEEKEND AS ATLANTIC HIGH PRESSURE
REBUILDS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...FWA
SHORT TERM...DPB
LONG TERM...JRL
AVIATION...FWA
MARINE...DPB/FWA
Hazardous weather outlook, Jul 15, 2:44 PM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
244 PM EDT TUE JUL 15 2014

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-161845-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
244 PM EDT TUE JUL 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOCALLY HEAVY RAIN AND SEVERE THUNDERSTORMS...THUNDERSTORMS WILL
PRODUCE HIGH RAINFALL RATES LATE THIS AFTERNOON INTO THIS EVENING.
SOME LOCATIONS MAY RECEIVE MULTIPLE THUNDERSTORMS...WHICH COULD
RESULT IN ISOLATED RAINFALL AMOUNTS IN EXCESS OF 3
INCHES...CAUSING LOCALIZED FLOODING. ALSO...ISOLATED
THUNDERSTORMS COULD BRIEFLY BECOME SEVERE WITH LOCALIZED DAMAGING
WIND GUSTS TO 60 MPH.

STAY IN TOUCH WITH NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR
ADDITIONAL INFORMATION TODAY. REMAIN ALERT FOR STATEMENTS AND
WARNINGS FROM YOUR CHARLESTON NATIONAL WEATHER SERVICE OFFICE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-161845-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
244 PM EDT TUE JUL 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS...THUNDERSTORMS COULD PRODUCE GUSTY WINDS
AND FREQUENT CLOUD TO WATER LIGHTNING TONIGHT.

BOATERS...REMAIN ALERT FOR DETERIORATING WEATHER. STAY TUNED TO
NOAA WEATHER RADIO FOR UPDATES INCLUDING POSSIBLE STATEMENTS AND
WARNINGS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 15, 3:37 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
337 PM EDT TUE JUL 15 2014

GAZ099-100-152015-
BULLOCH-CANDLER-
337 PM EDT TUE JUL 15 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND CANDLER
COUNTIES THROUGH 415 PM EDT...

AT 332 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR ALINE...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALINE...CANOE POND...METTER MUNICIPAL AIRPORT...METTER...OLIFFTOWN...
PARISH...UNION...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3243 8220 3247 8218 3250 8216 3256 8207
      3254 8203 3258 8202 3263 8194 3264 8188
      3264 8187 3237 8173 3227 8197 3232 8223
      3233 8224 3234 8224 3235 8226
TIME...MOT...LOC 1937Z 247DEG 21KT 3236 8219
Special weather statement, Jul 15, 4:10 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
410 PM EDT TUE JUL 15 2014

GAZ101-116>119-138>141-SCZ047-048-051-152100-
BEAUFORT-COASTAL BRYAN-COASTAL CHATHAM-COASTAL JASPER-COASTAL
LIBERTY-COASTAL MCINTOSH-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND
JASPER-INLAND LIBERTY-INLAND MCINTOSH-
410 PM EDT TUE JUL 15 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...
LIBERTY...BRYAN...JASPER...CHATHAM...MCINTOSH AND BEAUFORT COUNTIES
THROUGH 500 PM EDT...

AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM FAULKVILLE TO
HARRIS NECK...MOVING NORTHEAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
KELLER...RABBIT HILL...BLANDFORD...ST. CATHERINES ISLAND...RINCON...
GOSHEN HILLS...ARMSTRONG ATLANTIC STATE UNIVERSITY...WHEAT
HILL...OGLETHORPE MALL...MONTGOMERY....SAVANNAH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3148 8128 3224 8138 3259 8094 3210 8085
      3205 8090 3202 8088 3203 8084 3200 8084
      3183 8104 3178 8106 3172 8113 3163 8113
      3158 8115
TIME...MOT...LOC 2010Z 226DEG 27KT 3222 8129 3163 8122
Local storm report, Jul 15, 4:24 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
424 PM EDT TUE JUL 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND GST     POOLER                  32.12N  81.25W
07/15/2014  E50 MPH          CHATHAM            GA   BROADCAST MEDIA

            RELAYED REPORT FROM THE PUBLIC

&&

EVENT NUMBER CHS1400823

RJB
Local storm report, Jul 15, 4:27 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
427 PM EDT TUE JUL 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     TSTM WND GST     SAVANNAH AIRPORT        32.13N  81.20W
07/15/2014  M52 MPH          CHATHAM            GA   ASOS

&&

EVENT NUMBER CHS1400824

RJB
Special weather statement, Jul 15, 4:30 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
430 PM EDT TUE JUL 15 2014

GAZ088-100-101-SCZ040-042-043-047-152115-
ALLENDALE-BULLOCH-EFFINGHAM-HAMPTON-INLAND COLLETON-INLAND
JASPER-SCREVEN-
430 PM EDT TUE JUL 15 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH...
ALLENDALE...EFFINGHAM...HAMPTON...JASPER AND COLLETON COUNTIES
THROUGH 515 PM EDT...

AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM BALDOCK TO
LEEFIELD...MOVING EAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HUNTERS...HALCYONDALE...STILSON...STALCO...SEIGLING...ALLENDALE...
ALLENDALE COUNTY AIRPORT...GRIFFIN LAKE...SHAWNEE...OAKY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3314 8146 3311 8136 3312 8119 3306 8112
      3303 8108 3310 8094 3307 8090 3309 8088
      3313 8090 3315 8084 3260 8093 3234 8126
      3230 8179
TIME...MOT...LOC 2030Z 249DEG 35KT 3315 8136 3242 8164
Special weather statement, Jul 15, 4:38 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
438 PM EDT TUE JUL 15 2014

SCZ043>045-152130-
DORCHESTER-INLAND BERKELEY-INLAND COLLETON-
438 PM EDT TUE JUL 15 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON...BERKELEY AND COLLETON COUNTIES THROUGH 530 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...

AT 433 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM ROSINVILLE TO
PREGNALL TO NEYLES...MOVING NORTHEAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
NEYLES...PREGNALL...DORCHESTER...GIVHANS FERRY STATE PARK...FRANCIS
BEIDLER FOREST...RIDGEVILLE...PRINGLETOWN...HUSSERTOWN...BLACK
CREEK...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3300 8014 3302 8015 3301 8017 3299 8015
      3275 8062 3308 8055 3327 8063 3333 8051
      3328 8048 3326 8043 3327 8030 3330 8026
      3345 8022 3345 8015 3350 8013 3351 8000
      3345 7988 3332 7974 3328 7960
TIME...MOT...LOC 2038Z 236DEG 33KT 3328 8048 3315 8043
          3283 8054

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 3:37 PM EDTSpecial Weather StatementCHSCandler38 min
Jul 15, 4:10 PM EDTSpecial Weather StatementCHSChatham50 min
Jul 15, 4:30 PM EDTSpecial Weather StatementCHSBulloch, Effingham45 min
Jul 15, 4:37 PM EDTSevere Thunderstorm WarningCHSBulloch, Screven51 min
Jul 15, 4:54 PM EDTSpecial Weather StatementCHSEffingham36 min
Jul 14, 11:45 PM EDTSmall Craft AdvisoryCHS6 hr
Jul 15, 12:42 PM EDTSpecial Weather StatementCHSColleton33 min
Jul 15, 1:30 PM EDTSpecial Weather StatementCHSBerkeley30 min
Jul 15, 3:57 PM EDTSpecial Marine WarningCHS2 hr
Jul 15, 4:38 PM EDTSpecial Weather StatementCHSBerkeley, Dorchester52 min
Jul 15, 4:56 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Colleton, Dorchester64 min
Jul 15, 5:19 PM EDTSpecial Weather StatementCHSColleton41 min
Jul 15, 5:25 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Dorchester, Hampton, Jasper65 min
Jul 15, 5:45 PM EDTSpecial Weather StatementCHSCharleston45 min
Jul 15, 5:49 PM EDTSpecial Marine WarningCHS116 min
Jul 15, 5:58 PM EDTAreal Flood AdvisoryCHSBerkeley2 hr
Jul 15, 6:01 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Colleton, Dorchester59 min
Jul 15, 6:33 PM EDTSpecial Weather StatementCHSCharleston57 min
Jul 15, 6:58 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston62 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.